Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 10, NWS Anchorage, AK

March 4, 2007

NWS Anchorage, AK issued this high wind watch at Mar 4, 2007, 12:00 AM AKST. It took effect at Mar 5, 2007, 5:00 AM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 12:00 AM AKST (09:00 UTC)
In effect from
Mar 5, 2007, 5:00 AM AKST
Expired
Mar 4, 2007, 9:02 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 041400
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 AM AST SUN MAR 4 2007

AKZ111-050200-
/X.NEW.PAFC.HW.A.0010.070305T1400Z-070306T0900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
500 AM AST SUN MAR 4 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

NORTH WINDS OF 15 TO 30 MPH WILL DEVELOP OVER THE MATANUSKA VALLEY
BY EARLY THIS EVENING. A STRONG PUSH OF COLD AIR LATER TONIGHT
WILL INCREASE THE WINDS TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 75
MPH. THESE CONDITIONS MAY CONTINUE WELL INTO MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
2 follow-up statements
000 
WWAK71 PAFC 050041
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
341 PM AST SUN MAR 4 2007

AKZ111-051245-
/X.CON.PAFC.HW.A.0010.070305T1400Z-070306T0900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
341 PM AST SUN MAR 4 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING. 

A STRONG PUSH OF COLD AIR LATER TONIGHT WILL INCREASE THE WINDS
TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE CONDITIONS
MAY CONTINUE WELL INTO MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 050602
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
902 PM AST SUN MAR 4 2007

AKZ111-051815-
/X.UPG.PAFC.HW.A.0010.070305T1400Z-070306T0900Z/
/X.NEW.PAFC.HW.W.0014.070305T1400Z-070306T0600Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
902 PM AST SUN MAR 4 2007

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 PM AST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT AND MONDAY
AS HIGH PRESSURE BUILDS OVER INTERIOR ALASKA AND LOW PRESSURE
MOVES INTO THE EASTERN GULF. MUCH COLDER AIR WILL ALSO BE
TRANSPORTED FROM THE INTERIOR TO SOUTHCENTRAL ALASKA. THE
COMBINATION OF THESE FACTORS WILL CAUSE NORTHEAST WINDS TO
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 75 MPH BY LATE TONIGHT. 
THESE CONDITIONS WILL CONTINUE THROUGH THE DAY MONDAY AND INTO
MONDAY EVENING AND THEN GRADUALLY DIMINISH MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 4, 12:00 AM AKST, 0 minutes earlier.

Area forecast discussion, Mar 4, 12:00 AM AKST, 0 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SUN MAR 4 2007

.DISCUSSION...THE OVERALL PATTERN HAS CHANGED VERY LITTLE AS AN
UPPER RIDGE REMAINS IN PLACE OVER THE BERING SEA WITH A TROUGH
ACROSS EASTERN ALASKA. A WEAK SHORTWAVE TRAVELING THROUGH SOUTHWEST
ALASKA THIS MORNING WILL PROVIDE CLOUDS AND A FEW LIGHT SNOW SHOWERS
ACROSS THE KUSKOKWIM DELTA WITH LITTLE OR NO IMPACT ELSEWHERE. WINDS
WILL INCREASE AFTER THE SHORTWAVE PASSAGE AS COLD ADVECTION KICKS IN.
AN UPPER JET COMING DOWN FROM THE NORTH WILL HELP AID IN MOMENTUM
TRANSFER TRANSLATING TO VERY WINDY CONDITIONS THROUGH N-S GAPS IN SW
ALASKA. THE WINDY CONDITIONS WILL STRETCH AS FAR EAST AS THE
MATANUSKA VALLEY WHERE A HIGH WIND WATCH WILL BE ISSUED FOR MONDAY AS
THE JET STREAK TRAVELS OVERHEAD. FURTHER EAST THE WINDS WILL INCREASE
DUE TO A TIGHTENING PRESSURE GRADIENT AND COLD ADVECTION...BUT THE
LACK OF STRONG UPPER LEVELS WINDS SHOULD PRECLUDE WINDS FROM REACHING
HIGH WIND CRITERIA.

LOW PRESSURE FROM THE CENTRAL PACIFIC GETS DRAWN NORTHEAST TOWARD
THE GULF OF ALASKA BY MID-WEEK AS THE BLOCKING RIDGE OVER THE BERING
PROMOTES MORE OF A NORTHWARD STORM TRACK. THE TRACK AND INTENSITY OF
THE LOW IS STILL IN QUESTION...BUT REGARDLESS...SNOW RETURNS TO
COASTAL AREAS OF SOUTH CENTRAL ALASKA FOR THE FIRST TIME IN WEEKS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 111.
         FLOOD WARNING 141.
MARINE...GALE 130 132 140 150 155 165 175 176.
         HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 140 141.
FIRE WEATHER...NONE.

JCA MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:00 PM AKSTGale WarningAFC7 days
Mar 3, 11:00 PM AKSTGale WarningAFC5 days
Mar 3, 11:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Mar 4, 12:00 AM AKSTWind Chill AdvisoryAFC6 days
Mar 4, 7:40 AM AKSTWind Chill AdvisoryAFC52 hr
Mar 4, 11:00 AM AKSTGale WarningAFC24 hr
Mar 4, 11:00 AM AKSTGale WarningAFC4 days
Mar 4, 11:00 AM AKSTSmall Craft AdvisoryAFC3 days
Mar 4, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 days

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.